Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Midland/Odessa, TX

March 25, 200719 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Mar 25, 2007, 2:15 PM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Mar 25, 2007, 5:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 2:15 PM CDT (19:15 UTC)
In effect from
Mar 25, 2007, 5:00 PM CDT
Expired
Mar 26, 2007, 10:00 AM CDT
In force
17 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMAF 251915
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT SUN MAR 25 2007

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MID SATURDAY MORNING
FOR THE TRANS PECOS OF TEXAS...

.DEEP MOISTURE REMAINS IN PLACE ACROSS WEST TEXAS IN ADVANCE OF
A STRONG UPPER LOW THAT WILL MOVE EAST ACROSS NORTHERN MEXICO NEAR
THE BIG BEND BY MONDAY MORNING. STRONG LIFT AHEAD OF THIS SYSTEM
IN EXPECTED TO SUSTAINED THUNDERSTORMS INTO MONDAY MORNING. THE
MOST FAVORED AREA TO RECEIVE HEAVY RAIN AND FLASH FLOODING IS FROM
NEAR FORT STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN
AND SHEFFIELD AREAS.

TXZ057-058-074-075-079>082-258-261500-
/O.NEW.KMAF.FF.A.0002.070325T2200Z-070326T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
215 PM CDT SUN MAR 25 2007 /115 PM MDT SUN MAR 25 2007/

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS
AFTERNOON THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS 
  AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO 
  VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN 
  HORN AND HIGHWAY 54 CORRIDOR.

* FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON THROUGH MONDAY MORNING

* THUNDERSTORMS...PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP AND
  PERSIST INTO THE NIGHT ACROSS THE TRANS PECOS. SOME OF THESE AREAS
  RECEIVED HEAVY RAIN OVER THE LAST FEW DAYS AND ADDITIONAL HEAVY
  RAIN WILL GENERATE RUNOFF QUICKLY.

* AREAS IN THE WATCH CAN EXPECT TO RECEIVE RAINFALL AMOUNTS OF ONE
  TO TWO INCHES WITH LOCAL HIGHER AMOUNTS TO NEAR THREE AND ONE
  HALF INCHES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
000 
WGUS64 KMAF 252230
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 PM CDT SUN MAR 25 2007

...THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF THE 
PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND STILL INCLUDES ALL OF THE 
TRANS PECOS...

.DEEP MOISTURE REMAINS IN PLACE ACROSS WEST TEXAS IN ADVANCE OF A
STRONG UPPER LOW THAT WILL MOVE EAST ACROSS NORTHERN MEXICO NEAR
THE BIG BEND BY MONDAY MORNING. STRONG LIFT AHEAD OF THIS SYSTEM
IS EXPECTED TO SUSTAIN THUNDERSTORMS INTO MONDAY MORNING. AS
STORMS FORM IN THE TRANS PECOS THEY WILL MOVE NORTHWARD INTO THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO. THERE IS EXPECTED TO BE
TWO DIFFERENT ROUNDS OF THUNDERSTORMS THAT MOVE ACROSS THE AREA.
THIS FIRST ROUND OF STORMS LATE THIS AFTERNOON AND EVENING WILL
PRIMARILY AFFECT THE PERMIAN BASIN. THE SECOND ROUND AND PROBABLY
THE HEAVIER RAIN IS EXPECTED TO MOVE ACROSS THE TRANS PECOS LATE
TONIGHT. THE HEAVY RAIN AND FLASH FLOODING IS MOST FAVORED FROM
NEAR FORT STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN
AND SHEFFIELD AREAS.

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-261500-
/O.EXA.KMAF.FF.A.0002.000000T0000Z-070326T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
530 PM CDT SUN MAR 25 2007 /430 PM MDT SUN MAR 25 2007/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO 
  AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
  GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND 
  SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...
  CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
  LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
  UPTON...WARD AND WINKLER.

* THROUGH MONDAY MORNING

* THUNDERSTORMS...PRODUCING HEAVY RAIN ARE EXPECTED TO MOVE NORTH
  INTO THE PLAINS THIS EVENING. SOME AREAS RECEIVED HEAVY RAIN
  OVER THE LAST FEW DAYS AND ADDITIONAL HEAVY RAIN WILL GENERATE
  RUNOFF QUICKLY.

* SOME AREAS IN THE WATCH CAN EXPECT TO RECEIVE RAINFALL AMOUNTS
  OF ONE TO ONE AND HALF INCHES WITH LOCAL HIGHER AMOUNTS TO NEAR
  TWO AND ONE HALF INCHES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

TXZ057-058-074-075-079>082-258-261500-
/O.CON.KMAF.FF.A.0002.000000T0000Z-070326T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
530 PM CDT SUN MAR 25 2007 /430 PM MDT SUN MAR 25 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...
  BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE 
  MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES 
  COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN HORN AND 
  HIGHWAY 54 CORRIDOR.

* THROUGH MONDAY MORNING

* THUNDERSTORMS...PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP 
  AND PERSIST INTO THE NIGHT ACROSS THE TRANS PECOS. SOME OF 
  THESE AREAS RECEIVED HEAVY RAIN OVER THE LAST FEW DAYS AND 
  ADDITIONAL HEAVY RAIN WILL GENERATE RUNOFF QUICKLY. 

* AREAS IN THE WATCH CAN EXPECT TO RECEIVE RAINFALL AMOUNTS OF 
  ONE TO TWO INCHES WITH LOCAL HIGHER AMOUNTS TO NEAR THREE AND 
  ONE HALF INCHES. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMAF 260931
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT MON MAR 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO...

.RADAR RAINFALL ESTIMATES FROM SUNDAY INDICATE THAT BETWEEN ONE
AND TWO INCHES...WITH ISOLATED AMOUNTS OVER THREE INCHES...FELL
OVER MUCH OF THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN
REGIONS OF WEST TEXAS. ADDITIONAL ONE TO TWO INCH RAINS FELL OVER
PORTIONS THE LOWER TRANS PECOS AND THE WESTERN LOW ROLLING PLAINS.

AN UPPER LEVEL STORM SYSTEM OVER NORTHERN CHIHUAHUA WILL MOVE
NORTHEAST ACROSS THE BIG BEND OF TEXAS TODAY. OUT AHEAD OF THIS
SYSTEM...ABUNDANT MOISTURE REMAINS IN PLACE...AND LIFT CAUSED BY
THIS UPPER LEVEL LOW WILL RESULT IN ADDITIONAL SHOWERS AND
THUNDERSTORMS OVER A GOOD PORTION OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO TODAY. MOST OF THIS ACTIVITY WILL OCCUR THIS MORNING...
AND BY AFTERNOON...THE BULK OF THE THUNDERSTORM ACTIVITY WILL HAVE
SHIFTED EAST TOWARD NORTH AND CENTRAL TEXAS. AREAS ALONG AND EAST
OF A SNYDER...MIDLAND...FORT STOCKTON...TO SANDERSON LINE STAND
THE BEST CHANCE TO SEE ADDITIONAL RAINS THIS MORNING. ALTHOUGH
RAINFALL AMOUNTS THIS MORNING ARE EXPECTED TO RANGE BETWEEN A
TENTH AND THREE QUARTERS OF AN INCH...ANY ADDITIONAL RAINFALL OVER
AREAS THAT RECEIVED HEAVY RAINS SUNDAY WILL RESULT IN CONTINUED
FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER
AREAS SUSCEPTIBLE TO FLASH FLOODING.

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261500-
/O.CON.KMAF.FF.A.0002.000000T0000Z-070326T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
431 AM CDT MON MAR 26 2007 /331 AM MDT MON MAR 26 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...BORDEN...CRANE...
  DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
  GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA 
  PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO 
  VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
  SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
  WARD AND WINKLER.

* UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING

* SHOWER AND THUNDERSTORM ACTIVITY OVER MUCH OF WEST TEXAS AND
  SOUTHEASTERN NEW MEXICO THIS MORNING WILL RESULT IN ADDITIONAL
  RAINFALL. FLASH FLOODING IS POSSIBLE THIS MORNING OVER AREAS
  THAT RECEIVED HEAVY RAINS SUNDAY AFTERNOON AND EVENING. 

* ADDITIONAL RAINFALL AMOUNTS OF A TENTH TO THREE QUARTERS OF AN
  INCH IS POSSIBLE THIS MORNING.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH
AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE
READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A
WARNING IS ISSUED.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY
BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER
CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A
ROADWAY...TURN AROUND...DONT DROWN.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 25, 2:08 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 25, 2:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT SUN MAR 25 2007

.SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.

.LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.

MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING.  HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING.  MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS.  PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN.  WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.

AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY.  RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS.  TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY.  WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS.  INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              59  68  54  78  /  50  60  10   0
CARLSBAD NM                51  76  50  82  /  40  20  10   0
DRYDEN TX                  58  72  55  81  /  80  70  10   0
FORT STOCKTON TX           56  69  55  82  /  70  60  10   0
GUADALUPE PASS TX          50  71  53  75  /  60  20   0   0
HOBBS NM                   52  74  51  80  /  40  30  10   0
MARFA TX                   52  67  44  75  /  70  40   0   0
MIDLAND INTL AIRPORT TX    56  68  52  79  /  50  50  10   0
ODESSA TX                  56  69  53  79  /  50  50  10   0
WINK TX                    57  73  52  85  /  50  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 10
     AM CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...BIG BEND
     AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
     UPPER TRANS PECOS...TERRELL...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&

49/13
Hazardous weather outlook, Mar 25, 11:53 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 AM CDT SUN MAR 25 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261700-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1153 AM CDT SUN MAR 25 2007 /1053 AM MDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN
MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. THE STORMS ARE
GENERALLY EXPECTED TO FIRST DEVELOP ACROSS THE TRANS PECOS AND
THEN MOVE NORTHEAST TOWARD THE PLAINS. SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60
MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING
IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE
LOWER TRANS PECOS MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF
THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES
WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING
FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS.

THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE
CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH
THIS SYSTEM APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION
IS LIKELY THIS AFTERNOON AND TONIGHT OVER MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 25, 8:26 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 AM CDT SUN MAR 25 2007

NMZ028-033-034-251430-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
726 AM MDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL EDDY AND WEST
CENTRAL LEA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF HALFWAY AT
726 AM MDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCUING HAIL...WIND GUSTS TO 55  MPH...AND VERY HEAVY RAIN AND
WILL MOVE VERY NEAR HALFWAY BY 745 AM.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Mar 25, 1:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT SUN MAR 25 2007

TXZ057-074-251945-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
145 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS...
SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR KENT AT 145 PM CDT...MOVING
NORTH AT 20 MPH. HAIL AND WINDS AROUND 55 MPH AND VERY HEAVY RAIN
ARE POSSIBLE NEAR KENT AND ALONG INTERSTATE 10 NEAR KENT.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:54 PM CDTSevere Thunderstorm WarningMAFCulberson66 min
Mar 25, 2:30 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio60 min
Mar 25, 2:59 PM CDTSevere Thunderstorm WarningMAFReeves61 min
Mar 25, 3:54 PM CDTSevere Thunderstorm WarningMAFReeves66 min
Mar 25, 4:08 PM CDTFlash Flood WarningMAFReeves5 hr
Mar 25, 4:50 PM CDTFlash Flood WarningMAFLoving4 hr
Mar 25, 4:50 PM CDTTornado WarningMAFReeves25 min
Mar 25, 5:10 PM CDTSevere Thunderstorm WarningMAFWard50 min
Mar 25, 5:32 PM CDTFlash Flood WarningMAFWard3 hr
Mar 25, 5:46 PM CDTFlash Flood WarningMAFWinkler5 hr
Mar 25, 5:50 PM CDTSevere Thunderstorm WarningMAFJeff Davis55 min
Mar 25, 6:01 PM CDTSevere Thunderstorm WarningMAFPresidio59 min
Mar 25, 6:41 PM CDTFlash Flood WarningMAFAndrews6 hr
Mar 25, 6:57 PM CDTSevere Thunderstorm WarningMAFPresidio63 min

Nearby

Flash Flood Watches in Texas, 2007Flash Flood Watches in New Mexico, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.